Alert archive / California / Red Flag Warnings in 2024

Red Flag Warning 4, NWS Eureka, CA

July 4, 2024

NWS Eureka, CA issued this red flag warning at Jul 4, 2024, 2:57 PM PDT. It took effect at Jul 5, 2024, 3:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2024, 2:57 PM PDT (21:57 UTC)
In effect from
Jul 5, 2024, 3:00 PM PDT
Expired
Jul 6, 2024, 11:00 PM PDT
In force
32 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

890 
WWUS86 KEKA 042157
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
257 PM PDT Thu Jul 4 2024

...Record heat and very dry relative humidity values will combine
with gusty winds to create Red Flag conditions...



CAZ264-050600-
/O.NEW.KEKA.FW.W.0004.240705T2200Z-240707T0600Z/
Lake County Portion of Lake/Napa/Sonoma RU-
257 PM PDT Thu Jul 4 2024

...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO 11 PM PDT
SATURDAY...

The National Weather Service in Eureka has issued a Red Flag
Warning, which is in effect from 3 PM Friday to 11 PM PDT
Saturday. 

* AFFECTED AREA...Fire weather zone 264.

* WIND...Northwest winds of 10 to 15 mph and gusts up to 25 mph.

* HUMIDITY...Poor overnight relative humidity recovery of 25 to 30
  percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ283-050600-
/O.NEW.KEKA.FW.A.0002.240706T2200Z-240708T0600Z/
Trinity-
257 PM PDT Thu Jul 4 2024

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

The National Weather Service in Eureka has issued a Fire Weather
Watch, which is in effect from Saturday afternoon through Sunday
evening. 

* AFFECTED AREA...Fire weather zone 283.

* WIND...Westerly winds of 10 to 15 mph and gusts up to 25 mph.

* HUMIDITY...Poor overnight relative humidity recovery of 25 to 35
  percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


http://weather.gov/eureka
5 follow-up statements
782 
WWUS86 KEKA 051133
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
433 AM PDT Fri Jul 5 2024

...Record heat and very dry relative humidity values will combine
with gusty winds to create Red Flag conditions...

CAZ264-051945-
/O.CON.KEKA.FW.W.0004.240705T2200Z-240707T0600Z/
Lake County Portion of Lake/Napa/Sonoma RU-
433 AM PDT Fri Jul 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT SATURDAY...

* AFFECTED AREA...Fire weather zone 264.

* WIND...Northwest winds of 10 to 15 mph and gusts up to 25 mph.

* HUMIDITY...Poor overnight relative humidity recovery of 25 to
  30 percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

Avoid activities that could spark a wildfire such as parking on 
dry grass, dragging chains or using equipment during the hottest 
parts of the day. Remember one less spark means one less fire.

&&

$$

CAZ283-051945-
/O.CON.KEKA.FW.A.0002.240706T2200Z-240708T0600Z/
Trinity-
433 AM PDT Fri Jul 5 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING...

* AFFECTED AREA...Fire weather zone 283.

* WIND...Westerly winds of 10 to 15 mph and gusts up to 25 mph.

* HUMIDITY...Poor overnight relative humidity recovery of 25 to
  35 percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Avoid activities that could spark a wildfire such as parking on 
dry grass, dragging chains or using equipment during the hottest 
parts of the day. Remember one less spark means one less fire.

&&

$$


http://weather.gov/eureka
142 
WWUS86 KEKA 052156
RFWEKA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Eureka CA
256 PM PDT Fri Jul 5 2024

...Record heat and very dry relative humidity values will combine
with gusty winds to create Red Flag conditions...

CAZ264-060600-
/O.CON.KEKA.FW.W.0004.240705T2200Z-240707T0600Z/
Lake County Portion of Lake/Napa/Sonoma RU-
256 PM PDT Fri Jul 5 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY...

* AFFECTED AREA...Fire weather zone 264.

* WIND...Northwest winds of 10 to 15 mph and gusts up to 25 mph.

* HUMIDITY...Poor overnight relative humidity recovery of 25 to 
  30 percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

Avoid activities that could spark a wildfire such as parking on
dry grass, dragging chains or using equipment during the hottest
parts of the day. Remember one less spark means one less fire.

&&

$$

CAZ283-060600-
/O.CON.KEKA.FW.A.0002.240706T2200Z-240708T0600Z/
Trinity-
256 PM PDT Fri Jul 5 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING...

* AFFECTED AREA...Fire weather zone 283.

* WIND...Westerly winds of 10 to 15 mph and gusts up to 25 mph.

* HUMIDITY...Poor overnight relative humidity recovery of 25 to 
  35 percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Avoid activities that could spark a wildfire such as parking on
dry grass, dragging chains or using equipment during the hottest
parts of the day. Remember one less spark means one less fire.

&&

$$
458 
WWUS86 KEKA 061017
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
317 AM PDT Sat Jul 6 2024

...Record heat and very dry relative humidity values will combine
with gusty winds to create Red Flag conditions...

CAZ283-061830-
/O.EXB.KEKA.FW.W.0004.240706T2100Z-240707T0500Z/
/O.EXT.KEKA.FW.A.0002.240707T2100Z-240708T0600Z/
Trinity-
317 AM PDT Sat Jul 6 2024

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

The National Weather Service in Eureka has issued a Red Flag
Warning, which is in effect from 2 PM this afternoon to 10 PM PDT
this evening. 

* AFFECTED AREA...Fire weather zone 283.

* WIND...Westerly winds of 10 to 15 mph and gusts up to 25 mph.

* HUMIDITY...Poor overnight relative humidity recovery of 25 to 
  35 percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Avoid activities that could spark a wildfire such as parking on
dry grass, dragging chains or using equipment during the hottest
parts of the day. Remember one less spark means one less fire.

&&

$$

CAZ264-061830-
/O.CON.KEKA.FW.W.0004.000000T0000Z-240707T0600Z/
Lake County Portion of Lake/Napa/Sonoma RU-
317 AM PDT Sat Jul 6 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* AFFECTED AREA...Fire weather zone 264.

* WIND...Northwest winds of 10 to 15 mph and gusts up to 25 mph.

* HUMIDITY...Poor overnight relative humidity recovery of 25 to 
  30 percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

Avoid activities that could spark a wildfire such as parking on
dry grass, dragging chains or using equipment during the hottest
parts of the day. Remember one less spark means one less fire.

&&

$$


http://weather.gov/eureka
399 
WWUS86 KEKA 062245
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
345 PM PDT Sat Jul 6 2024

...Record heat and very dry relative humidity values will combine
with gusty winds to create Red Flag conditions...

CAZ283-070645-
/O.UPG.KEKA.FW.A.0002.240707T2100Z-240708T0600Z/
/O.NEW.KEKA.FW.W.0005.240707T2100Z-240708T0600Z/
/O.EXT.KEKA.FW.W.0004.000000T0000Z-240707T0600Z/
Trinity-
345 PM PDT Sat Jul 6 2024

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY...

The National Weather Service in Eureka has issued a Red Flag
Warning, which is in effect from 2 PM to 11 PM PDT Sunday. The
Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...Fire weather zone 283. Focused along the Trinity
  River Valley. 

* WIND...Westerly winds of 10 to 15 mph and gusts up to 25 mph int
  he late afternoon in terrain funneled areas.

* HUMIDITY...Poor overnight relative humidity recovery of 25 to 
  35 percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid activities that could spark a wildfire such as parking on
dry grass, dragging chains or using equipment during the hottest
parts of the day. Remember one less spark means one less fire.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ264-070600-
/O.CON.KEKA.FW.W.0004.000000T0000Z-240707T0600Z/
Lake County Portion of Lake/Napa/Sonoma RU-
345 PM PDT Sat Jul 6 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* AFFECTED AREA...Fire weather zone 264 including southern Lake County.

* WIND...Northwest winds of 10 to 15 mph and gusts up to 25 mph.

* HUMIDITY...Poor overnight relative humidity recovery of 25 to 
  30 percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

Avoid activities that could spark a wildfire such as parking on
dry grass, dragging chains or using equipment during the hottest
parts of the day. Remember one less spark means one less fire.

&&

$$


http://weather.gov/eureka
679 
WWUS86 KEKA 070547
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1047 PM PDT Sat Jul 6 2024

...Record heat and very dry relative humidity values will combine
with gusty winds to create Red Flag conditions...

CAZ283-071400-
/O.EXP.KEKA.FW.W.0004.000000T0000Z-240707T0600Z/
/O.CON.KEKA.FW.W.0005.240707T2100Z-240708T0600Z/
Trinity-
1047 PM PDT Sat Jul 6 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

* AFFECTED AREA...Fire weather zone 283. Focused along the 
  Trinity River Valley. 

* WIND...Westerly winds of 10 to 15 mph and gusts up to 25 mph
  int he late afternoon in terrain funneled areas. 

* HUMIDITY...Poor overnight relative humidity recovery of 25 to 
  35 percent followed by very dry daytime values to the single 
  digits.

* IMPACTS...any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid activities that could spark a wildfire such as parking on
dry grass, dragging chains or using equipment during the hottest
parts of the day. Remember one less spark means one less fire.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ264-070700-
/O.EXP.KEKA.FW.W.0004.000000T0000Z-240707T0600Z/
Lake County Portion of Lake/Napa/Sonoma RU-
1047 PM PDT Sat Jul 6 2024

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

$$


http://weather.gov/eureka

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jul 4, 4:33 AM PDT, 10 hours 24 minutes earlier.

Area forecast discussion, Jul 4, 4:33 AM PDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
433 AM PDT Thu Jul 4 2024

.SYNOPSIS...Expansion of above normal temperatures are expected for
the weekend. Heat will bring continued Major HeatRisk alongside
enhanced fire weather concerns. Shallow marine inversion may be
pushed offshore in time for fireworks enjoyment as we celebrate our
nation's Independence.

&&

.DISCUSSION...A strengthening upper level low off the coast of
British Columbia begins a southwesterly transit, elongating and
shifting the resilient ridge's axis towards the west, exaggerating
the tilt and negative vorticity associated with the high pressure as
the weekend approaches. Confluence downstream of the synoptic
anticyclonic feature further enhances the ridge in what will be a
larger mass of sinking air which will warm as it descends onto our
area, with above normal temperatures when compared to the
climatology for this time of year.

This shift and tilt will bring higher temperatures towards the coast
as the weekend approaches and the onshore flow weakens. Low to mid
70's for most of the coast. Yet, inland just a few miles it will
increase to the low 80's, Fortuna for instance on Saturday is
forecast to be around 84. Orientation of upper air jet streak will
also dictate the flow of winds near the surface, pulling dry air
over fuels that are sensitive to fire ignition. GFS and ECMWF have
differing solutions as to orientation of surface winds yet drier
conditions should be expected. Major areas of concern are in the
southern half of the CWA, particularly in Lake county and central to
eastern Mendocino with heatrisk expanding for both counties
Saturday. Trinity and eastern Del Norte counties will also see an
expansion of heatrisk Saturday with a respite from the conditions
soon after on Sunday for most areas. Saturday's expected highs:
Hoopa 112, Willow Creek 116, Big Bar 121, Weaverville 114,
Middletown 110, Clearlake and Kelseyville 111, and Ukiah at 112.

Smoke and haze from the Shelly fire in Siskiyou county, could pose
potential health hazards to individuals with sensitivities to
airborne particulates through the weekend as winds bring smoke and
haze into Trinity, northern Humboldt and northern Mendocino this
weekend. /EYS

&&

.AVIATION...VFR conditions prevail for this TAF period at all
terminals with gusty northerly winds easing overnight at KCEC. VFR
conditions will continue into the morning at KCEC with the
possibility of haze only slightly lowering visibility but not out of
MVFR/VFR categories. Similar conditions with a southwesterly flow at
KACV will prevail this morning although brief periods of IFR are
being flagged by MOS guidance. Diminishing winds with the shifting
of the high pressure ridge could bring a reversal of winds near
shore around  Pt. Arena and develop north of Cape Mendocino just
before sunrise. HREF is indicating haze and broken low level
ceilings gradually filling in around Humboldt Bay and propagating
MVFR ceilings northward. A more potent stratus deck stemming from
the SF Bay area has the potential to fill in along the entire north
coast Thursday evening into early Friday morning, substantially
enhancing the marine layer and producing widespread IFR ceilings.

&&

.MARINE...N Winds and seas will subside considerably by this
afternoon as the pressure gradient slackens, rapidly reaching sub-
advisory levels across all zones. Hi-res models are anticipating a
surge of coastal stratus riding up the coast along a southerly wind
reversal late Thursday into Friday, potentially producing widespread
marine fog. Northerly winds are expected to redevelop late this
weekend.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Heat Advisory from 11 AM this morning to 8 PM PDT Saturday
     for CAZ102.

     Heat Advisory until 8 PM PDT this evening for CAZ104-106-
     112.

     Excessive Heat Warning until 8 PM PDT Saturday for CAZ105-
     107-108-110-111-113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Hazardous Seas Warning until 9 AM PDT this morning for
     PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:04 AM PDTSmall Craft AdvisoryEKA12 hr
Jul 4, 2:57 PM PDTFire Weather WatchEKA49 hr

Nearby

Red Flag Warnings in California, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.